Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 55, NWS Kansas City, MO

May 7, 2009Cooper County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 7, 2009, 11:00 PM CDT for Cooper County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2009, 11:00 PM CDT (04:00 UTC)
Expired
May 7, 2009, 11:30 PM CDT
In force
30 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 7:37 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 080400
SVREAX
MOC053-080430-
/O.NEW.KEAX.SV.W.0055.090508T0400Z-090508T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1100 PM CDT THU MAY 7 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOPER COUNTY IN CENTRAL MISSOURI...

* UNTIL 1130 PM CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUNCETON...OR 11 MILES NORTHWEST OF TIPTON...AND MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
  COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 9262 3868 9265 3868 9294 3877 9303
      3889 9283 3880 9256
TIME...MOT...LOC 0401Z 309DEG 28KT 3877 9285

$$

CDB
2 follow-up statements
000 
WWUS53 KEAX 080412
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1112 PM CDT THU MAY 7 2009

MOC053-080430-
/O.CON.KEAX.SV.W.0055.000000T0000Z-090508T0430Z/
COOPER MO-
1112 PM CDT THU MAY 7 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COOPER COUNTY UNTIL 1130 PM CDT...

AT 1112 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BUNCETON...OR 5 MILES NORTH OF TIPTON...MOVING SOUTHEAST
AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3874 9295 3883 9265 3880 9256 3869 9262
      3868 9265 3868 9294
TIME...MOT...LOC 0412Z 317DEG 20KT 3873 9282

$$

CDB
000 
WWUS53 KEAX 080428
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT THU MAY 7 2009

MOC053-080438-
/O.EXP.KEAX.SV.W.0055.000000T0000Z-090508T0430Z/
COOPER MO-
1128 PM CDT THU MAY 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOPER COUNTY
WILL EXPIRE AT 1130 PM CDT...

AT 1127 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3874 9295 3883 9265 3880 9256 3869 9262
      3868 9265 3868 9294
TIME...MOT...LOC 0428Z 317DEG 20KT 3867 9274

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 10:20 PM CDT, 40 minutes earlier.

Area forecast discussion, May 7, 10:20 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT THU MAY 7 2009

...UPDATED MESOSCALE DISCUSSION...

.DISCUSSION...

...MESOSCALE DISCUSSION...

SEVERE THREAT CONTINUES GENERALLY SOUTH AND EAST OF A LINE FROM NEAR
MACON TO LEXINGTON. TWO WELL DEFINED RIGHT MOVING SUPERCELLS
CONTINUE TO MOVE ALONG AND SOUTH OF THE MISSOURI RIVER TOWARDS CNTRL
MISSOURI...TAPPING A MODERATELY UNSTABLE AND WEAKLY CAPPED AIRMASS
TO THE SOUTHWEST (MLCAPES AROUND 2000 J/KG). DEEP LAYER SHEAR
REMAINS MORE THAN ADEQUATE TO SUPPORT SUPERCELLULAR CONVECTION
(0-6KM SHEAR AROUND 60 KT)...AND LOW LEVEL SHEAR HAS RECENTLY
IMPROVED WITH A VEERED YET STRENGTHENING H8 LLJ. ROTATIONAL
POTENTIAL HAS BEEN INVIGORATED BY THE DEVIANT STORM MOTION...AND
MIDLEVEL CIRCULATION SIGNATURES ON DOPPLER RADAR SUGGEST VERY LARGE
HAIL AND DAMAGING WINDS WILL CONTINUE FOR THE NEXT HOUR.
THEREAFTER...WITH ONLY WEAK DYNAMIC FORCING...SEVERE POTENTIAL MAY
BECOME SLIGHTLY LESS AS STORMS MOVE INTO A LESS FAVORABLE
ENVIRONMENT MORE REMOVED FROM THE INSTABILITY AXIS...AND FIGHT
AGAINST NOCTURNAL STABILIZATION. FURTHER WEST TOWARDS THE KANSAS
CITY METRO...FEEL WITH THE SUBTLE H7 WAVE PASSING TOWARDS NRN
MISSOURI...SUBSIDENCE AND INCREASED CAPPING SHOULD LIMIT ANY MORE
CONVECTIVE INITIATION...AND WILL LIKELY CANCEL THIS PORTION OF THE
WATCH IN THE NEAR FUTURE.

21

&&

.PREVIOUS DISCUSSION...
/425 PM CDT THU MAY 7 2009/
MOST IMMEDIATE CONCERN IS THE THREAT OF SEVERE THUNDERSTORMS THIS
EVENING. ACTIVITY OVER EXTREME SOUTHERN IA IS EXPECTED TO CONTINUE
TRACKING ESE BUT AS THE STORMS BECOME MORE NUMEROUS AM EXPECTING TO
SEE A COLD POOL FORM AND HEAD SOUTHWARD ALLOWING IT TO INTERACT WITH
THE MODERATELY UNSTABLE AIRMASS..MIXED LAYER CAPES OF 1000-1500
CAPES FEEDING INTO THE STORMS WITH 2000 CAPES OVER EASTERN KS. O-6
KM BULK SHEAR OF 60-70KT CERTAINLY WILL PROVIDE MORE THAN SUFFICIENT
SHEAR FOR SUPERCELLS. HOWEVER...ELEVATED LCL LEVELS ARE NOT
FAVORABLE FOR TORNADOES EXCEPT FOR THOSE CELLS ALONG A BOUNDARY
WHICH INGEST THE BETTER STREAMWISE LOW LEVEL VORTICITY FOUND THERE.
VEERING LOW LEVEL FLOW OVER SE NEBRASKA/NW MISSOURI/NE KANSAS HAS
TEMPORARILY LIMITED THE PROPAGATION SOUTHWARD OF THE CONVECTION.
WILL NEED TO WAIT FOR THE COLD POOL TO FORM FIRST. 18Z NAM/RUC HOLD
THE CONVECTION ALONG THE MO/IA BORDER THROUGH ABOUT 03Z BEFORE
OPENING UP THE FLOODGATES AND ALLOWING THE CONVECTION TO SPREAD
ACROSS MUCH OF THE CWA DURING THE LATE EVENING/OVERNIGHT HOURS.

WHERE CONVECTION ENDS UP BY 12Z FRIDAY IS OPEN TO DEBATE AND WILL
DETERMINE WHERE HEAVIEST QPF WILL BE. OTHERWISE...WILL BROADBRUSH
POPS WITH OVERALL LOW QPF AS ANOTHER IN THE SERIES OF EMBEDDED
IMPULSES STREAKS SOUTHEAST THROUGH THE CENTRAL PLAINS LATE TONIGHT.
SHOULD SEE ANOTHER SURGE OF MID CLOUDS AND SCATTERED LIGHT SHOWERS.
THUNDER LOOKS VERY SUSPECT IN THE MORNING. BY AFTERNOON A COLD FRONT
WILL FINALLY ARRIVE WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLY FORMING JUST AHEAD OF IT. LOW CONFIDENCE ON PRECIPITATION
COVERAGE LIMITS POPS TO LOW END CHANCE CATEGORY. THIS COLD FRONT
SHOULD BRING IN MUCH DRIER AND SOMEWHAT COOLER AIR INTO THE REGION
FOR SATURDAY AND SHOVE THE RAIN CHANCES SOUTH OF THE CWA.

MJ

MEDIUM RANGE (SUNDAY THROUGH THURSDAY)...

MEDIUM RANGE MODELS CONTINUE TO EXHIBIT GOOD CONSISTENCY DEPICTING
QUASI-ZONAL FLOW EARLY IN THE PERIOD...BUCKLING SLIGHTLY LATER IN
THE PERIOD IN RESPONSE TO WEAK NEGATIVE HEIGHT ANOMALIES DEVELOPING
ACROSS THE PACIFIC NORTHWEST...AND SUBTROPICAL RIDGING POKING NORTH
INTO THE UPPER MIDWEST. THROUGH EARLY NEXT WEEK...THIS PATTERN WILL
FAVOR SFC PRESSURE RISES AND SUBSIDENCE EXERTING INFLUENCE FROM THE
NRN THROUGH CNTRL PLAINS...WITH THE PRIMARY BAROCLINICITY DRAPED
NEAR THE I-40 CORRIDOR. HOWEVER...AS HEIGHT FALLS BEGIN TO EXTEND
INLAND OVER THE NRN ROCKIES...THE COMBINATION OF LEE SFC PRESSURE
FALLS AND SFC HIGH PRESSURE SLIDING EAST TO THE MIDATLANTIC STATES
WILL PROMOTE RETURN FLOW OF DEEPER RICH MOISTURE THROUGH THE CNTRL
CONUS. IN GENERAL...PREFER A BLEND OF THE 00Z ECMWF AND 12Z GEFS
SHOWING A SLOWER AND WEAKER FORWARD PROGRESSION TO THE LEAD WAVE
PUSHING OVER THE UPPER MIDWEST RIDGE AXIS...AND SUBSEQUENTLY A
SLOWER AND WEAKER FRONTAL PUSH THROUGH THE MIDWEEK TIME FRAME.

AS A RESULT...WILL CONTINUE TO ADVERTISE A PRIMARILY DRY FORECAST
SUNDAY AND MONDAY...WITH FLOW ALOFT FAVORING ORGANIZED MCS/S CLOSER
TO THE VEERED LLJ AXIS IN THE TX/OK/AR VICINITY. STILL CANNOT RULE
OUT AN ISOLATED/SCT SHOWER/SPRINKLE ASSOCIATED WITH DECAYING
CONVECTION SPILLING EAST FROM THE HIGH TERRAIN (PARTICULARLY SUNDAY
AFTERNOON)...THOUGH COVERAGE...AMOUNTS...AND SENSIBLE IMPACTS
PRECLUDE ANY STRONGER MENTION AT THIS TIME. CONCERNING TEMPERATURES
THROUGH TUESDAY...ENSEMBLE SPREADS CONTINUE VERY SMALL...LEADING TO
AN ABOVE AVERAGE CONFIDENCE FORECAST OF SLIGHTLY BELOW NORMAL
READINGS.

RETURN FLOW (INITIALLY MORE OF A MODIFIED CONTINENTAL AIRMASS) WILL
BEGIN IN EARNEST TUESDAY MORNING WITH INCREASING HEIGHTS ALOFT AND
MODEST THETA-E ADVECTION ON THE NOSE OF A WELL DEFINED EML.
VIRTUALLY ALL MODELS INDICATE ESTABLISHED SLANTWISE UPGLIDE NEAR THE
305K SFC TUESDAY AFTERNOON...WITH NOTABLE ELEVATED INSTABILITY ABOVE
H7. HAVE BOOSTED POPS INTO THE CHANCE CATEGORY DURING THIS TIME
PERIOD...THOUGH CONCEPTUALLY WOULD EXPECT THE BEST CHANCES FOR THIS
SCENARIO TO OCCUR OVERNIGHT TOWARDS WEDNESDAY MORNING.
REGARDLESS...WOULD EXPECT THE FIRST ROUND OF STORMS TO PASS THROUGH
THE CWA BY WEDNESDAY MORNING...WITH CAPPING INVERSION HOLDING UNTIL
THE FRONTAL BOUNDARY APPROACHES AS EARLY AS LATE WEDNESDAY AFTERNOON
(BUT MORE LIKELY UNTIL THURSDAY MORNING OR AFTERNOON). CONVERGENCE
ALONG THIS BOUNDARY ALONG WITH WEAK DYNAMICAL LIFT SHOULD BECOME
SUFFICIENT TO BREAK THE STIFF CAPPING INVERSION AT SOME POINT DURING
THE MIDWEEK PERIOD...AND WITH DEEP MOISTURE IN PLACE (GREATER THAN
12 G/KG MIXED MOISTURE)...INSTABILITY PARAMETERS SHOULD PROVE AMPLE
FOR STRONG TO SEVERE CONVECTION ALONG THIS BOUNDARY. WILL ALSO NEED
TO WATCH FOR EXCESSIVE RAINFALL POTENTIAL SHOULD MESOSCALE
INFLUENCES CAUSE THE BOUNDARY TO STALL ALONG A VEERED LLJ AXIS IN
BETWEEN INDIVIDUAL WAVES ALOFT.

21

&&

.AVIATION...

FOR THE 00Z TAFS...FAVOR GOING WITH VFR CONDITIONS FOR THIS FORECAST
AS CONFIDENCE IS LOW ON PICKING ANY 2-4 HOUR WINDOW TO INSERT A
TEMPO OR PREVAILING GROUP. BEST WAY TO GO IS TO AMEND THE FORECAST
SHOULD CONVECTION DEVELOP UPSTREAM OF THE TERMINALS.

NEAR TERM PORTION OF FORECAST BECOMING A BIT CLEARER AS PRIMARY
CONVECTION REMAINS ROOTED TO THE NORTH OF THE TERMINALS WITH THE
DEVELOPING MCS. STILL A POTENTIAL FOR THIS CONVECTION TO AFFECT THE
KSTJ TERMINAL OVER THE NEXT 6 HOURS AS THE ENTIRE BOUNDARY SAGS
SOUTHWARD. HOWEVER CANT JUSTIFY ANYTHING MORE THAN VCTS. FOR THE
KMCI/KMKC TERMINALS THE ABOVE NOTED BOUNDARY WILL LIKELY NOT ARRIVE
UNTIL AFTER MIDNIGHT. CONVECTION POSSIBLE BUT BY THAT TIME IT SHOULD
BE FALLING APART.

LATE TONIGHT AND FRIDAY EXTENSIVE MID LEVEL CLOUDINESS EXPECTED WITH
EMBEDDED LIGHT SHOWERS POSSIBLE. WITH THE SHOWERS BEING SO RANDOMLY
PLACED BEST TO GO WITH A DRY FORECAST FROM LATE MORNING THROUGH THE
AFTERNOON HOURS AND WAIT FOR NEXT FORECAST CYCLE.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 7, 6:51 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT THU MAY 7 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-090000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
651 PM CDT THU MAY 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY NORTH OF AN
OLATHE TO SEDALIA LINE INTO THE LATE EVENING HOURS. HOWEVER...THE
BEST CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE NORTH OF A ST
JOSEPH TO MACON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS AS A MESOSCALE CONVECTIVE SYSTEM EVOLVES. INDIVIDUAL
STORMS WILL TRACK TO THE EAST-SOUTHEAST WHILE THE ENTIRE BOUNDARY
WHICH IS SUPPORTING THE STORMS SHIFTS GRADUALLY SOUTHWARD. WILL BE
WATCHING TO SEE HOW THE COLD POOL EVOLVES FROM THE MATURING SYSTEM AS
THIS COLD POOL SHOULD PUSH SOUTH WITH NEW THUNDERSTORMS FORMING ALONG
THIS NEW BOUNDARY. SCATTERED THUNDERSTORMS MAY STILL AFFECT AREAS
INTO WEST CENTRAL AND CENTRAL MISSOURI LATER TONIGHT BUT THE SEVERE
POTENTIAL WILL BE LESSENING AS THE LOW LEVEL JET WEAKENS AND DIURNAL
COOLING EFFECTS SUPPRESS THE UPDRAFTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT DUE TO LIMITED
INSTABILITY...THE STORMS ARE NOT EXPECTED TO BE SEVERE.
OTHERWISE...A PERIOD OF THUNDERSTORMS IS POSSIBLE TUESDAY THROUGH
WEDNESDAY NIGHT. SEVERE WEATHER IS POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED INTO MID EVENING AND MAINLY ACROSS
NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS.

In the hours before

Local storm report, May 7, 8:21 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             4 NW CHILLICOTHE        39.83N 93.61W
05/07/2009  E0.75 INCH       LIVINGSTON         MO   TRAINED SPOTTER

&&

ABAILEY
Local storm report, May 7, 8:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FUNNEL CLOUD     UTICA                   39.75N 93.63W
05/07/2009                   LIVINGSTON         MO   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED TO DANCE UP AND DOWN AND NEVER
            TOUCH THE GROUND

&&

ABAILEY
Local storm report, May 7, 9:29 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             BRUNSWICK               39.42N 93.13W
05/07/2009  E0.75 INCH       CHARITON           MO   TRAINED SPOTTER

&&

ACH
Local storm report, May 7, 9:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             4 W CARROLLTON          39.36N 93.57W
05/07/2009  E2.75 INCH       CARROLL            MO   STORM CHASER

&&

ACH
Local storm report, May 7, 10:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             FAYETTE                 39.15N 92.69W
05/07/2009  E1.00 INCH       HOWARD             MO   LAW ENFORCEMENT

            LASTED FOR ABOUT 10 MINUTES

&&

ACH
Local storm report, May 7, 10:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 PM CDT THU MAY 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             PILOT GROVE             38.87N 92.91W
05/07/2009  E0.75 INCH       COOPER             MO   LAW ENFORCEMENT

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTSpecial Weather StatementEAXSullivan28 min
May 7, 7:15 PM CDTSpecial Weather StatementEAXDeKalb30 min
May 7, 7:17 PM CDTSpecial Weather StatementEAXDaviess28 min
May 7, 7:41 PM CDTSevere Thunderstorm WarningEAXDaviess34 min
May 7, 7:45 PM CDTSpecial Weather StatementEAXDeKalb30 min
May 7, 7:52 PM CDTTornado WarningEAXDaviess, Livingston23 min
May 7, 8:12 PM CDTSpecial Weather StatementEAXCaldwell33 min
May 7, 8:14 PM CDTTornado WarningEAXLivingston31 min
May 7, 8:23 PM CDTSevere Thunderstorm WarningEAXCaldwell37 min
May 7, 8:45 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston30 min
May 7, 8:54 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Ray36 min
May 7, 9:15 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Saline30 min
May 7, 9:29 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Saline31 min
May 7, 9:35 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline25 min
May 7, 9:59 PM CDTSevere Thunderstorm WarningEAXCooper, Saline31 min
May 7, 10:01 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline29 min
May 7, 10:23 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline37 min
May 7, 10:29 PM CDTSevere Thunderstorm WarningEAXCooper, Howard31 min
May 7, 10:43 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis6 min
May 8, 4:17 AM CDTSpecial Weather StatementEAXBates28 min
May 8, 6:16 AM CDTFlash Flood WarningEAXBates, Cass, Henry6 hr
May 8, 9:56 AM CDTAreal Flood WarningEAXBates, Henry10 hr
May 8, 11:15 AM CDTRiver Flood WarningEAXCooper27 hr
May 8, 3:42 PM CDTRiver Flood WarningEAXBates, Cass, Henry18 hr
May 8, 6:01 PM CDTSpecial Weather StatementEAXMacon89 min
May 8, 6:28 PM CDTSpecial Weather StatementEAXAdair32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.